Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On medication for migraine. Detected with kidney stone. Can I take potrate syrup?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
I have been recently detected with Kidney stone in my left Kidney of 3.1 mm. I was undergoing a migraine treatment and was having Topaz-50 tablets . After the curent stone has been detected. My doc has advised me to stop taking Topaz-50 tablet. When I consulted the urologist he said there is no medication for such a small stone and it will flow out by itself if I have lot of water. However he has currently prescribed me potrate syrup but has told me it can cause gas.
Posted Fri, 14 Dec 2012 in Men's Health
Answered by Dr. V. Sasanka 21 minutes later
Your urologist is right - most stones less than 5mm do not need intervention. In view of the fact that the stone has been detected incidentally without it causing trouble so far, you can wait and watch and see if it develops further in size.
If you can increase your fluid intake o over 4 litres per day, the chances of stone passage spontaneously become much higher.
One other thing that might help would be for you to avoid calcium tablets. Instead, if you need to take calcium, it can be as a part of your routine diet as milk or dahi or yogurt - lot of people are under the misconception that milk and milk products are to be avoided when they have stones - it is not true.
Potassium citrate has a tendency to inhibit stone formation, and therefore you can continue to take the syrup as has been advised by the urologist if you are comfortable without any significant acidity symptoms.
Hope this has answered all your queries.

I do not think Topaz 50mg tablets have any relation to kidney stones.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor